Ohio, 2002Hail and Damaging Winds in Ohio, November 10, 2002
November 10, 2002 · NWS CLE · 44 events in 24 counties and zones
27 thunderstorm wind, 16 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.4 million
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 3 hours earlier.
Area forecast discussion, Nov 10, 1:50 PM EST, 3 hours before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002
WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH. CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.
.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 10 hours 38 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...
SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.
SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Event by event
27 thunderstorm wind, 16 hail, 1 funnel cloud. Local standard time, as filed.
Hail, Morrow
- When
- November 10, 4:50 PM EST
- Where
- Morrow County, Denmark
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -82.917
Golf ball size hail was observed near Denmark.
Hail, Hancock
- When
- November 10, 4:55 PM EST
- Where
- Hancock County, Findlay
- Measured
- 1.5 in hail
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -83.650
Walnut size hail was observed six miles southeast of Findlay.
Thunderstorm Wind, Lucas
- When
- November 10, 4:55 PM EST
- Where
- Lucas County, Whitehouse
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -83.817
Thunderstorm winds downed a few trees a mile south of Whitehouse.
Thunderstorm Wind, Morrow
- When
- November 10, 4:55 PM EST
- Where
- Morrow County, Mt Gilead
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -82.833
Thunderstorm winds downed several trees and a few power poles five miles north of Mount Gilead.
Thunderstorm Wind, Hancock
- When
- November 10, 4:55 PM EST
- Where
- Hancock County, Mt Blanchard
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.900, -83.550
Thunderstorm winds downed trees in Mount Blanchard.
Thunderstorm Wind, Wood
- When
- November 10, 5:01 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 52 kt (60 mph)
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.367, -83.667
Thunderstorm winds estimated to be in excess of 60 mph blew a semi truck over on Interstate 75 ten miles north of Bowling Green. A car was also damaged.
Hail, Hancock
- When
- November 10, 5:05 PM EST
- Where
- Hancock County, Jenera
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.900, -83.717
Quarter size hail was observed.
Hail, Hancock
- When
- November 10, 5:07 PM EST
- Where
- Hancock County, Findlay
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -83.650
Dime size hail was observed southwest of Findlay in Liberty Township.
Hail, Seneca
- When
- November 10, 5:10 PM EST
- Where
- Seneca County, New Riegel
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -83.317
Quarter size hail was observed near New Riegel.
Hail, Seneca
- When
- November 10, 5:15 PM EST
- Where
- Seneca County, Tiffin
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.100, -83.167
Half dollar size hail was observed seven miles east of Tiffin.
Hail, Marion
- When
- November 10, 5:15 PM EST
- Where
- Marion County, Morral
- Measured
- 2.5 in hail
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.683, -83.217
Tennis to golf ball size hail was observed in Salt Rock Township south of Morral. The hail caused an estimated $25,000 in damage to a school building that had over thirty windows broken. Many vehicles in the area were also damaged.
Funnel Cloud, Richland
- When
- November 10, 5:16 PM EST
- Where
- Richland County, Ontario
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
An off duty National Weather Service employee observed a funnel cloud over Ontario moving northeast. No damage occurred.
Hail, Marion
- When
- November 10, 5:17 PM EST
- Where
- Marion County, Marion
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -83.133
Quarter size hail was observed north of Marion.
Hail, Richland
- When
- November 10, 5:20 PM EST
- Where
- Richland County, Mansfield
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -82.517
Quarter size hail was observed two miles north of Mansfield.
Hail, Richland
- When
- November 10, 5:30 PM EST
- Where
- Richland County, Olivesburg
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.883, -82.417
Quarter size hail was observed three miles west of Olivesburg.
Hail, Crawford
- When
- November 10, 5:30 PM EST to 5:45 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.983
Dime size hail was observed.
Thunderstorm Wind, Marion
- When
- November 10, 5:30 PM EST to 6:00 PM EST
- Where
- Marion County, Countywide
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.567, -83.167
Thunderstorm winds downed many trees in the western half of the county. At least two homes in Marion were damaged by fallen trees.
Thunderstorm Wind, Morrow
- When
- November 10, 5:40 PM EST
- Where
- Morrow County, Mt Gilead
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -82.833
Thunderstorm winds downed several power poles six miles south of Mount Gilead.
Hail, Ashland
- When
- November 10, 5:40 PM EST
- Where
- Ashland County, Savannah
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 40.967, -82.350
Dime size hail was observed.
Thunderstorm Wind, Crawford
- When
- November 10, 5:45 PM EST
- Where
- Crawford County, Countywide
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.867, -82.917
Thunderstorm winds downed a few trees and large limbs in the county.
Thunderstorm Wind, Huron
- When
- November 10, 5:45 PM EST to 6:15 PM EST
- Where
- Huron County, Countywide
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.133, -82.567
Thunderstorm winds downed many trees in Willard, North Fairfield and near Norwalk. Two homes were significantly damaged by fallen trees in Willard.
Thunderstorm Wind, Sandusky
- When
- November 10, 5:45 PM EST
- Where
- Sandusky County, Bellevue
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -82.850
Thunderstorm winds downed many trees on the west side of Bellevue.
Hail, Ashland
- When
- November 10, 5:45 PM EST to 5:50 PM EST
- Where
- Ashland County, Nankin
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.917, -82.283
Quarter size hail was observed at Nankin and Polk.
Hail, Richland
- When
- November 10, 5:55 PM EST to 5:58 PM EST
- Where
- Richland County, Olivesburg
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.883, -82.417
Golf ball to quarter size hail was observed three miles west of Olivesburg.
Thunderstorm Wind, Erie
- When
- November 10, 5:57 PM EST
- Where
- Erie County, Milan
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.300, -82.617
Thunderstorm winds toppled five power poles along U.S. Route 250 north of Milan between Mason Road and State Route 13.
Thunderstorm Wind, Erie
- When
- November 10, 6:10 PM EST
- Where
- Erie County, Vermilion
- Property damage
- $600,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.417, -82.367
Thunderstorm winds caused extensive damage in Vermilion. Many trees and limbs were downed and a mobile home was knocked off it's foundation and heavily damaged. At a marina, several large boats were heavily damaged when the racks holding them were blown over by the high winds spilling the boats on to the ground.
Thunderstorm Wind, Lorain
- When
- November 10, 6:15 PM EST
- Where
- Lorain County, Amherst
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -82.217
Thunderstorm winds downed several trees. At least one home was damaged by fallen trees.
Thunderstorm Wind, Ashland
- When
- November 10, 6:15 PM EST
- Where
- Ashland County, Ashland
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.867, -82.300
Thunderstorm winds downed several trees on the west side of Ashland.
Thunderstorm Wind, Wayne
- When
- November 10, 6:15 PM EST to 6:30 PM EST
- Where
- Wayne County, Wooster
- Property damage
- $15,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.800, -81.933
Thunderstorm winds downed several trees near Wooster.
Hail, Lorain
- When
- November 10, 6:16 PM EST
- Where
- Lorain County, Amherst
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -82.217
Quarter size hail was observed.
Thunderstorm Wind, Knox
- When
- November 10, 6:28 PM EST
- Where
- Knox County, Gambier
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -82.217
Thunderstorm winds downed several trees and large limbs near Gambier. A home lost large sections of roof and siding. A barn nearby also lost a roof. Debris from the barn damaged a second home.
Thunderstorm Wind, Lorain
- When
- November 10, 6:30 PM EST to 6:50 PM EST
- Where
- Lorain County, Lorain
- Property damage
- $2.4 million
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.467, -82.183
Thunderstorm winds well in excess of 60 mph caused extensive damage in the City of Lorain and Sheffield Lake. A school in Sheffield Lake lost a large section of roof and suffered extensive water damage. 46 homes in the area were damaged by the strong winds, flying debris and fallen trees. Of this total, eight homes were beyond repair and classified as being destroyed. Several homes in Lorain and surrounding areas were also damaged by fallen trees. Hundreds of trees were downed in the county.
Thunderstorm Wind, Lorain
- When
- November 10, 6:32 PM EST
- Where
- Lorain County, Vermilion on the Lk
- Measured
- 56 kt (64 mph)
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -82.333
A 64 mph thunderstorm wind gust was measured. Many trees were downed.
Thunderstorm Wind, Medina
- When
- November 10, 6:45 PM EST
- Where
- Medina County, Seville
- Property damage
- $2,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.017, -81.883
Thunderstorm winds downed a large tree two miles north of Seville.
Thunderstorm Wind, Stark
- When
- November 10, 6:45 PM EST to 7:00 PM EST
- Where
- Stark County, Canton
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.800, -81.383
Thunderstorm winds downed scattered trees from Canton and Plain Township eastward through the Louisville and Alliance areas. A few cars were damaged by fallen trees and limbs.
Thunderstorm Wind, Stark
- When
- November 10, 6:50 PM EST
- Where
- Stark County, Hartville
- Measured
- 54 kt (62 mph)
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -81.333
A 62 mph thunderstorm wind gust was measured near Hartville. Several trees and large limbs were downed in the area.
Thunderstorm Wind, Cuyahoga
- When
- November 10, 7:00 PM EST
- Where
- Cuyahoga County, Bedford
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -81.533
Thunderstorm winds downed one tree and several large limbs.
Thunderstorm Wind, Lake
- When
- November 10, 7:20 PM EST to 7:30 PM EST
- Where
- Lake County, Mentor
- Property damage
- $20,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.667, -81.333
Thunderstorm winds downed several trees south of Mentor.
Thunderstorm Wind, Portage
- When
- November 10, 7:30 PM EST
- Where
- Portage County, Edinburg
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.100, -81.150
Thunderstorm winds downed several power poles in Edinburg Township.
Thunderstorm Wind, Geauga
- When
- November 10, 7:30 PM EST to 7:40 PM EST
- Where
- Geauga County, Chardon
- Property damage
- $35,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.583, -81.200
Thunderstorm winds downed many trees and large limbs northeast of Chardon in Hambden Township.
Hail, Mahoning
- When
- November 10, 7:30 PM EST
- Where
- Mahoning County, Berlin Center
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -80.950
Quarter size hail was observed.
Thunderstorm Wind, Mahoning
- When
- November 10, 7:30 PM EST to 7:40 PM EST
- Where
- Mahoning County, Berlin Center
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -80.950
Thunderstorm winds downed two trees in Berlin Center and several more in Austintown.
Thunderstorm Wind, Holmes
- When
- November 10, 7:40 PM EST
- Where
- Holmes County, Nashville
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.600, -82.117
Thunderstorm winds downed several trees across the county. A barn was blown off it's foundation near Nashville. A nearby house and two cars were also damaged.
Thunderstorm Wind, Trumbull
- When
- November 10, 8:30 PM EST to 8:40 PM EST
- Where
- Trumbull County, Niles
- Measured
- 52 kt (60 mph)
- Property damage
- $75,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 41.183, -80.767
Thunderstorm winds were estimated at 60 mph along Interstate 80 near Niles. Many trees were downed in Warren and Niles. At least one house was damaged by fallen trees in Warren.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321947, 5321801, 5321802, 5321946, 5322034, 5321803, 5321944, 5321945, 5322033, 5321804, 5321949, 5321959, 5321806, 5322031, 5321805, 5321807, 5321950, 5321864, 5321951, 5321948, 5321958, 5322030, 5322032, 5321953, 5321857, 5321858, 5321943, 5321952, 5321955, 5321808, 5321859, 5321855, 5321809, 5321956, 5321957, 5321866, 5321867, 5321954, 5321856, 5321861, and more.